| Model Number |
TRIEEAXL28XT |
| Medical Device Problem Codes |
Loss of or Failure to Bond (1068); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Epilepsy (4407); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic low anterior resection, when creating anastomosis, the legs on the anvil were pulled apart (bent), not allowing device to connect to the stapler spike.A new stapler was opened and changed out the anvil.A new purse string was created and surgical time got extended by at least 30 minutes.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the retainer legs of the anvil were bent or damaged as a result of rough handling.It was reported that the anvil did not easily attach to the stapler and the device had bent out of its intended shape.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the anvil is manipulated with excessive force during the attachment to the instrument, or if the anvil is mishandled during the removal of fitting accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use the instrument with 4.8mm staples on any tissue that will not comfortably compress to 2.0mm in thickness.The instrument should not be used if unusual effort is required to turn the twist knob in order to visualize at least a portion of the green bar in the indicator window.Do not turn the twist knob more than one turn counterclockwise after firing.Doing so may result in difficulty in removing the device or separation of the anvil assembly.Fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.